Posted 2/4/2016 1:55 PM (GMT -6)
Hello, I'm hoping someone can help me with some side effects I've been having from Tirosint (Levothyroxine in gel cap form for anyone who doesn't know). I was diagnosed with Hashimoto's a little over a year ago but just started meds about a month ago. For anyone curious, here's my last set of labs:
TSH 4.323 (.4-4.0)
Free T3 2.81 (1.8-4.9)
Free T4 1.07 (.65-1.74)
I've been hesitant to begin medication because I am extremely sensitive to meds, but after having a severe chronic fatigue crash I decided to give it a go to see how many of my symptoms were related to my thyroid.
My doctor told me that Tirosint has a half life of 7 days, so I could start taking it infrequently to ease my body into it (I also only weigh 100 lbs if that's relevant to dosage and side effects). She recommended three times a week , but told me even once a week was ok to start due to the half life. I started with 13 mcg Tirosint every 5 days. Within a few days I started having severe physical anxiety symptoms. The symptoms are:
-Severe physical(not mental) anxiety, like I'm on the verge of a panic attack/extremely nervous
- feeling like my heart is beating out of my chest
- mild loss of appetite
The symptoms have been coming in attacks and then also existing on a milder level throughout the day. I have gone some days without the symptoms. I have now been on the medication for about a month . My doctor said the symptoms should not be from the Tirosint. However I am quite confident that the symptoms are from the Tirosint. I have experienced symptoms like these in the past , however they were much more infrequent and more mild. The only time I have experienced a similar feeling to this was trying to start Zoloft, Which is a very activating medication at first. I can endure the symptoms a little bit longer if I know they will eventually go away and as long as I know they are not serious, however considering my doctor does not believe they're related to the medication is concerning to me .
I also want to be clear that I know anxiety can be a side effect of hypothyroidism, and I do already have an anxiety disorder, but the physical symptoms are different or at least much more intense than when I normally experience.
Has anyone that has taken Tirosint, Synthroid or any other variation of Levothyroxine experienced similar side effects when beginning the medication? Were you eventually able to tolerate the medication without side effects? I'm barely even taking it at this point and I can't imagine upping my dose to get to a more normal dose. It seems crazy to me that I could swing to hyper after taking so little so I assume they are just side effects, but I'm just trying to figure out what might be going on . Thank you so much for your help! Sorry for the long post .